Hail, Bernalillo
- When
- July 17, 6:05 PM MST
- Where
- Bernalillo County, 6 mi NE of Albuquerque Intl Arpt
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.050, -106.650
Several storms over eastern Albuquerque produced hail and flooded streets with 6 to 8 inches of water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Several storms over eastern Albuquerque produced hail and flooded streets with 6 to 8 inches of water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 17, 1:20 PM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SUN JUL 17 2005 .DISCUSSION...AS IS TYPICAL THIS TIME OF YEAR...EXTENT AND PLACEMENT OF PRECIPITATION THE MAIN CHALLENGE THROUGH THE FORECAST PERIOD. THE EXTENDED FORECAST WILL DEPEND GREATLY ON THE TRACK OF EMILY AND HOW FAR N THE MOISTURE ASSOCIATED WITH EMILY IS ABLE TO ADVANCE. IN THE SHORT TERM FOCUS WILL EXPAND TO MUCH OF OUR CWA. THIS IS DUE TO A BACK DOOR COLD FRONT THAT WILL MOVE S INTO THE NE PLAINS TONIGHT AND THE REMAINDER OF OUR ERN PLAINS MON. THIS FRONT IS COURTESY OF A STRONG TROUGH OF LOW PRESSURE ALOFT THAT IS RACING BY WELL TO OUR N. LOW LEVEL MOISTURE WILL INCREASE BEHIND THIS FRONT AND SURFACE WINDS WILL TURN TO A MORE ERLY...UPSLOPE FLOW. THE UPPER LEVEL HIGH TO OUR W WILL BEGIN INCH E MON WHICH MAY HELP DRY OUT THE FAR NW. ELSEWHERE THOUGH ISOLATED TO SCATTERED SHOWERS AND STORMS SHOULD DEVELOP MON... WITH THE BEST CHANCES OVER THE N AND CNTRL MOUNTAINS AND ONTO THE ERN HIGH PLAINS. TUE AND WED MAY BE A BIT LESS ACTIVE AS THE UPPER HIGH CONTINUES TO BUILD OVER THE 4 CORNERS AREA. ONLY ISOLATED POPS WILL BE FORECAST...WITH THE FAR NW REMAINING DRY BOTH DAYS...AND THE FAR ERN PLAINS RAIN FREE ON WED...THANKS TO THE STEERING FLOW TURNING MORE FROM NORTHEAST TO SOUTHWEST. THE LR FORECAST WILL HINGE ON WHAT HURRICANE EMILY DOES...WHICH BY THE MID WEEK PERIOD WILL BE THE REMNANTS OF THE HURRICANE. RIGHT NOW IT IS LIKELY TO TAKE A TRACK S OF NM. HOWEVER...MOISTURE MAY BE ABLE TO SPREAD N INTO THE LAND OF ENCHANTMENT LATE THIS WEEK OR BY NEXT WEEKEND. THE GFS IS MOST BULLISH ON THIS IDEA AND ALSO THE FASTEST. IT BRINGS PRECIP INTO THE SW AND SC AREAS BY THU AND ALL THE W BY FRI. THE HIGH THAT WILL BE CENTERED TO OUR N LATER IN THE WEEK IS FORECAST BY THE GFS TO SPLIT...WITH THE MAIN CENTER SHIFTING WAY E. IT CREATES A STRONG INVERTED TROUGH OVER NM WITH PLENTY OF MOISTURE STREAMING N INTO MAINLY WRN NM. DGEX ALSO SPLITS THE HIGH BUT NOT UNTIL NEXT WEEKEND...AND IS PRETTY DRY UNTIL THEN. MAJORITY OF OTHER MODELS TRY TO HOLD ON TO ONE MAIN HIGH PRESSURE CENTER NEAR OR N OF NM. IT IS TEMPTING TO INCREASE POPS FOR THE LATE WEEK AND WEEKEND PERIOD...BUT WITH DIFFERENCES IN THE MODELS...WILL KEEP ONLY SLIGHT CHANCES FOR NOW. DID BUMP UP COVERAGE SOME IN THE NW AND SE ON THU. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 100 61 100 / 0 0 0 0 GALLUP.......................... 55 96 54 95 / 10 0 0 0 GRANTS.......................... 56 93 55 93 / 20 10 20 10 GLENWOOD........................ 61 100 60 100 / 20 20 20 20 CHAMA........................... 45 85 45 87 / 20 20 20 10 LOS ALAMOS...................... 57 86 57 89 / 30 20 30 10 RED RIVER....................... 44 75 43 79 / 30 30 30 10 TAOS............................ 53 86 52 89 / 30 30 30 10 SANTA FE........................ 58 87 57 89 / 30 20 30 10 SANTA FE AIRPORT................ 60 88 59 92 / 30 20 30 10 ESPANOLA........................ 58 93 57 95 / 30 20 30 10 ALBUQUERQUE HEIGHTS............. 70 93 68 96 / 30 10 30 10 ALBUQUERQUE VALLEY.............. 65 94 63 97 / 30 10 30 10 ALBUQUERQUE FOOTHILLS........... 65 92 64 95 / 30 10 30 10 ALBUQUERQUE WEST MESA........... 67 94 66 98 / 30 10 30 10 SOCORRO......................... 65 95 65 97 / 20 10 20 20 SANDIA PARK/CEDAR CREST......... 59 85 56 87 / 30 20 30 20 MORIARTY/ESTANCIA............... 55 87 54 91 / 30 20 30 20 CARRIZOZO....................... 59 91 61 93 / 20 20 20 20 RUIDOSO......................... 53 82 55 84 / 20 30 20 20 RATON........................... 56 82 54 90 / 40 30 30 10 LAS VEGAS....................... 56 83 55 87 / 30 20 30 10 ROY............................. 62 84 60 90 / 20 20 20 10 CLAYTON......................... 62 84 62 93 / 20 20 20 10 SANTA ROSA...................... 62 91 62 95 / 20 20 20 10 TUCUMCARI....................... 67 91 67 97 / 10 20 10 10 FORT SUMNER..................... 65 92 65 95 / 10 20 20 10 CLOVIS.......................... 65 90 65 95 / 10 20 10 10 PORTALES........................ 66 92 65 96 / 10 10 10 10 ROSWELL......................... 69 95 69 96 / 0 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUL 17 2005 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE FORECAST TODAY. HOWEVER...GUSTY WINDS OF 45 TO 55 MPH COULD OCCUR NEAR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... AN ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT MONDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT SUN JUL 17 2005 NMZ003-004-180000- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SANTA FE COUNTY... AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM SANTA CLARA PUEBLO TO FRIJOLES. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL RANCHO...POJOAQUE... CUYAMUNGUE AND NAMBE. SEEK SHELTER IF YOU ARE IN THE PATH OF THESE STORMS AS FREQUENT LIGHTNING WILL ALSO OCCUR. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MDT SUN JUL 17 2005 NMZ008-009-180015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORM MOVING THROUGH WESTERN BERNALILLO AND WESTERN CIBOLA COUNTIES... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES EAST OF MESITA. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOHAJIILEE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT SUN JUL 17 2005 NMZ002-009-180115- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN ALBUQUERQUE... AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...PRODUCING WINDS UP TO 50 MPH. MOVEMENT WAS SOUTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND RIO RANCHO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The Albuquerque radar (KABX), 19 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452603, 5452604.